Log in
AF Association
16,838 members19,958 posts

Flutter, Ablation and Ablation

I received the fluctuation and AF diagnosis in May after gastric bypass surgery. After two long doses, volatile home with propofenon (2x300gdia), atenol (2x25mgdia) and eliquis (2x5mgdia). I'm asymptomatic, the Holter shows very busy extras all night. I have ablation scheduled for October 23. I'm very scared and I take rivortril for anxiety. Did anyone in the group do flutter ablation? Did you feel any pain, palpitations and worsening after ablation within three months of ablation?

18 Replies
oldestnewest

It can take three to six months for the heart to heal post ablation and lots of symptoms can persist during that time. There should be little if any pain after the first couple of days. Anxiety is usually worse than the reality so that will be your biggest problem. Look into methods to control that such as CBT or mindfullness and read all you can on our AF Association website.

1 like
Reply

i had an ablation 18 months ago for flutter and fib.

Both of these conditions cause anxiety

I was petrified going in to the lab, i was physically shaking and almost got off the bed at one point. But it was a walk in the park really, and recovery was much easier than my gallbladder removal.

I had no pain at all, the worst bit was having the urinary catheter removed , i did have some palpitations following, they kicked in about day 10 following the procedure.

I still have ectopics 18 months following the procedure , but no flutter or AF (touch wood)

And I would do it all again if I had to, no hesitation

3 likes
Reply

Thank you so much.

Do you take medicines after ablation?

Reply

You will certainly be on an anticoagulant following ablation. I was also still on my bisoprolol for 6 months after, until my HR slowed down to below 50bpm.

All the best, you'll be fine

1 like
Reply

Thanks for encouragment.

1 like
Reply

I wasn’t on any medication before or after my ablation Raposa

1 like
Reply

Obrigado por compartilhar. Você teve uma vibração ou vibração e FA?

Reply

I must admit, I was stunned at the lack of preparation I was given about post op period of 3 months.

I was told there may be some Afib in the 3 months period.

just coming out of that period now, 3 weeks into my recovery I had 5 days of severe much worse afib than before.

Emailing my EP nurse daily in that time frame I received absolutely no response.

Figuring I was much worse off, eventually I received an email stating this is normal and nothing in the first 3 months is of any significance.

later, 6 weeks in i started having tach cardia, 120/min This has been horrible, Occasionally lasting days (up to 7 days non stop). in itself the tachy doesn't worry me but I fely horrific in the chest with a feeling of shocks and tightening that was (is!) really hard to endure

Again they said of no significance in the first 3 months but if persists after 3 months they can re ablate to try to fix the tachy.

overall I think most recoveries are not as bad as mine, but last 2 weeks I'm settling and feeling really good.

But I am dismayed at the lack of education about what might occur.

the procedure itself, absolute piece of piss, no worries at all in my case. Running around the next day. Almost fun! They give you drugs, you feel great, you wake up, you go home. Slight sore throat.

but be aware of the 3 month period and DON'T worry about it. Worry after it if still happening.

2 likes
Reply

Thanks for sharing your hard experience and counseling about the thre month period pos ablation.

Reply

I have had 2 catheter ablations. The second one was for Atrial fibrillation and atrial flutter. I had absolutely no problems after either. I had no pain and no worsening of my AF afterwards. The aspect that they were most concerned about was the wound in my groin where they made the cut to insert the catheter, so I had to lie still for 2 hours following the ablation. After that, I was fine,

2 likes
Reply

Thanks for sharing. Do you are free of medications after ablation?

Reply

No, I'm afraid not! I'm still on 10mg of bisoprolol and also the anticoagulant, Pradaxa (Dabigatran). I do not have the permanent AF I used to suffer from, it is more paroxysmal now, but thankfully infrequent.

1 like
Reply

Thanks for your sincerity about medicines. I sufrer with anticoagulants...I've fear of un hemorragy. I m still on Eliquis.

Reply

I was initially taken off anticoagulants (warfarin) after my ablation, but suffered from a TIA (mini-stroke) a year or so afterwards, so have been put onto Pradaxa now as a precaution. Good luck with your journey! x

1 like
Reply

Estou preocupado com o seu mini AVC.

Reply

I was just unlucky, Raposa! It's not common, but a known risk. I think they took me off anticoagulants too early. Chances are you will be fine! x

Reply

I had a PVI Cryo abtaion for AF 29th January 2018 in left atria. AF stopped during that and has never returned. Unfortunately 9 days later i developed re-entrant atrial flutter in my right atria. 140BPM even when rate controlled, very breathless on any movement.

I had to have a second ablation for this which I had on the 26th February under some light sedation (I was awake watching the screen and talking to the nurse.). Result:- the flutter stopped during the procedure and has never returned.

The procedure was not a problem - I would have it done again tomorrow if I had to.

However the good news is that I am unlikely to - I was advised the procedure is 95% successful (AF is 65-70%) and flutter hardly ever returns once this is done.

Also I was advised it is also a much less risky procedure than an AF ablation.

So do not be too anxious!

I am not medically trained so I am just advising my experience and what I was told by my EP/Registar and the successful outcome.

Best wishes for yours.

1 like
Reply

Thanks for sharing your experience and for the calm.

Reply

You may also like...